Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Counting integral Lamé equations by means of dessins d’enfants
HTML articles powered by AMS MathViewer

by Sander R. Dahmen PDF
Trans. Amer. Math. Soc. 359 (2007), 909-922 Request permission


We obtain an explicit formula for the number of Lamé equations (modulo linear changes of variable) with index $n$ and projective monodromy group of order $2N$, for given $n \in \mathbb {Z}$ and $N \in \mathbb {N}$. This is done by performing the combinatorics of the ‘dessins d’enfants’ associated to the Belyi covers which transform hypergeometric equations into Lamé equations by pull-back.
Similar Articles
Additional Information
  • Sander R. Dahmen
  • Affiliation: Department of Mathematics, Utrecht University, Budapestlaan 6, 3584 CD Utrecht, The Netherlands
  • Email:
  • Received by editor(s): June 25, 2004
  • Received by editor(s) in revised form: January 21, 2005
  • Published electronically: September 12, 2006
  • © Copyright 2006 American Mathematical Society
    The copyright for this article reverts to public domain 28 years after publication.
  • Journal: Trans. Amer. Math. Soc. 359 (2007), 909-922
  • MSC (2000): Primary 34L40, 34M15; Secondary 11F11, 14H30
  • DOI:
  • MathSciNet review: 2255201